MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal device collagen plug, and the anchor were completely hanging out of the carrier tube.There was no bypass tube at all, it was completely missing from the device.This device was not usable at all and another 8fr angio-seal unit had to be opened.The procedure was successful, and the patient's condition was fine.Additional information was received on 02aug2019.The type of procedure was a peripheral artery disease case where they were treating a lesion in the superficial femoral artery using groin access.The doctor used a jetstream 7f device during the procedure, that is why they were using an 8fr angio-seal.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation results.One angio-seal 8fr sts plus carrier tube was returned for product evaluation.No other accessory components were returned.Visual inspection revealed that the anchor was fully exposed at the distal tip and there was no bypass tube present.The collagen at the distal tip appeared swollen.There was no damage or deformation noted on the carrier tube assembly.No other visual anomalies were noted.Since the bypass tube was not returned, functional testing was not possible.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key8892981
Report Number3013394970-2019-00629
Device Sequence Number1617759
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06094454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JETSTREAM